Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 255, NWS Dodge City, KS

September 11, 1995Comanche County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 11, 1995, 9:24 PM CDT for Comanche County, Kansas. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Sep 11, 1995, 9:24 PM CDT (02:24 UTC)
Expired
Sep 11, 1995, 10:15 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Comanche County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 120225 RRA
SVRDDC
KSC033-120315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CDT MON SEP 11 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...COMANCHE COUNTY
 
AT 924 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
NORTHWEST OF COLDWATER MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE
OF PRODUCING HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WINDS TO 60 MPH.
THE STORM SHOULD PASS NEAR COLDWATER BY 935 PM.
 
PEOPLE IN COLDWATER SHOULD BE TAKING SHELTER FROM THIS STORM NOW!
 
GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:40 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Sep 11, 3:40 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT MON SEP 11 1995

FCST PRBLM TAFTN IS POPS AND OVNT TMPS.  TRW FIRING ALNG AND EAST OF FNT
RNG ATTM ALNG FIRST H5 SW.  ADAP SHOWS MOIST AXIS OVER WRN KS WITH SMC
SE-NW OVER CWA.  SFC BASE LI OF -6 WITH NO CAP.  TRW WILL LIKELY CONT
DVLPG EWRD INTO WRN ZNS BY ERLY EVE AND CONT ACRSS CWA THRU NIGHT.
SVR TRW LOOKS LIKE A GOOD POSS AT LEAST INTO EVE HRS. TRW MAY BE DELAYED
FOR XTRM ERN CO`S UNTIL LATER TNGT.

MODELS HAVE FRLY SIMLR SOLN OF MOVING STG VORT LOBE THRU CWA LATER TNGT
AND EAST OF AREA BY TUE AFTN.  RH FIELDS DRY ATMS OUT WITH TIME TNGT.
WITH DRIER AIR WORKING IN AND NOT SO MUCH CLD CVR WILL GO WITH MIX OF
FAN/FWC TMPS TNGT WRN ZNS AND CLSR OR ABV FWC FOR ERN ZNS.  SOME CLDS
OVER ERN ZNS TMRW MRNG AND POSS OF A FEW SHWRS LINGERING UNDER STG
DNMX ALOFT BUT SHOULD CONT EWRD OUT OF AREA BY MIDDAY.

GERARD

In the hours before

Special weather statement, Sep 11, 9:01 PM CDT, 23 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-065-074-075-076-077-
078-079-084-085-086-087-120300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT (758 PM MDT) MON SEP 11 1995

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PART OF WESTERN
KANSAS AS OF 9PM CDT...

SEVERE THUNDERSTORM WATCH #986 IS NO LONGER IN EFFECT NORTHWEST OF A LINFROM MEADE TO DODGE CITY...KINSLEY..AND LARNED.

COUNTIES NO LONGER IN THE WATCH AREA ARE...TREGO...ELLIS...SCOTT...LANE
...NESS...RUSH...HAMILTON...KEARNEY...FINNEY...HODGEMAN...PAWNEE...
STANTON...GRANT...HASKELL...GRAY...FORD...EDWARDS...MORTON...STEVENS...
SEWARD...AND MEADE COUNTIES WHICH INCLUDES THE CITIES OF SCOTT CITY...
WAKEENEY...HAYS...GARDEN CITY...ELKHART...LIBERAL...DODGE CITY...NESS
CITY AND LARNED.

KRUSE
Special weather statement, Sep 11, 9:02 PM CDT, 22 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-065-074-075-076-077-
078-079-084-085-086-087-120300-

SPECIAL WEATHER STATEMENT...CORRECTION...
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT (758 PM MDT) MON SEP 11 1995

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PART OF WESTERN
KANSAS AS OF 9PM CDT...

SEVERE THUNDERSTORM WATCH #986 IS NO LONGER IN EFFECT NORTHWEST OF A
LINE FROM MEADE TO DODGE CITY...KINSLEY..AND LARNED.

COUNTIES NO LONGER IN THE WATCH AREA ARE...TREGO...ELLIS...SCOTT...LANE
...NESS...RUSH...HAMILTON...KEARNEY...FINNEY...HODGEMAN...PAWNEE...
STANTON...GRANT...HASKELL...GRAY...FORD...EDWARDS...MORTON...STEVENS...
SEWARD...AND MEADE COUNTIES WHICH INCLUDES THE CITIES OF SCOTT CITY...
WAKEENEY...HAYS...GARDEN CITY...ELKHART...LIBERAL...DODGE CITY...NESS
CITY AND LARNED.

KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:30 PM CDTSevere Thunderstorm WarningDDCHodgeman, Pawnee45 min
Sep 11, 7:30 PM CDTSevere Thunderstorm WarningDDCRush45 min
Sep 11, 7:35 PM CDTSevere Thunderstorm WarningDDCFord40 min
Sep 11, 8:07 PM CDTSevere Thunderstorm WarningDDCMeade53 min
Sep 11, 8:07 PM CDTSevere Thunderstorm WarningDDCSeward41 min
Sep 11, 8:18 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford42 min
Sep 11, 8:29 PM CDTSevere Thunderstorm WarningDDCClark46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.